MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 5IN 10-0 S/A BV75-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 5IN 10-0 S/A BV75-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W2790
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/12/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: -were there any unexpected outcomes or complications as a result of the prolonged surgery time? -was there any change in the patient¿s post-operative care due to the prolonged procedure? - is there any plan in place to remove the needle piece in the future? --received information as following from sales rep via phone today.Please refer to the additional event information mentioned on note(a-13270732), other information requested is unknown.The following information was received: after investigation, the patient, a 56-year-old female, underwent neurosurgery superficial temporal artery bypass surgery on april 16, 2025 (the specific patient's diagnosis was unknown).The operator used w2790 for superficial temporal artery bypass in the way of interrupted suture during the operation.The problem of pulling off suture needle happened during the vascular anastomosis.The operator immediately looked for the detached needle with the aid of a microscope and looked for it for about 20 minutes without success.Because the artery was in the blocked state, it was decided to give priority to vascular anastomosis.After the completion of anastomosis, the operator continued to look for the needle under the microscope.About 1 hour later, the needle was not found in the surgical incision.The radiology department was informed to take an x-ray at the bedside after the completion of the operation.The operator instructed to reexamine the head ct after the patient's condition was stable after the operation.The surgical data were retained for subsequent tracking.The detached needle was finally not found.The surgery time was prolonged for about 80 minutes due to this event.The patient was in stable condition and discharged smoothly.No subsequent adverse event report was received.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a neurosurgical vascular bypass surgery on (b)(6) 2025 and suture was used.It was reported that needle pull off issue occurred during sewing vessel in the neurosurgical vascular bypass surgery.The needle was missing and it could not find the needle location even with the help of x-ray.It's unknown if the needle fell into patient or not.The operation delayed about 80 minutes.No clinical consequences yet, it's still ongoing follow-up about patient's status.No patient consequences reported.Additional information was requested.

Brand Name
PRLNE BLU 5IN 10-0 S/A BV75-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22195627
Report Number2210968-2025-06713
Device Sequence Number8562189
Product Code GAW
UDI-Device Identifier10705031126077
UDI-Public(01)10705031126077(17)290630(10)1026BE
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW2790
Device Lot Number1026BE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexUnknown